Volume 17, issue 2 (2013)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
On the number of ends of rank one locally symmetric spaces

Matthew Stover

Geometry & Topology 17 (2013) 905–924
Abstract

Let Y be a noncompact rank one locally symmetric space of finite volume. Then Y has a finite number e(Y ) > 0 of topological ends. In this paper, we show that for any n , the Y with e(Y ) n that are arithmetic fall into finitely many commensurability classes. In particular, there is a constant cn such that n–cusped arithmetic orbifolds do not exist in dimension greater than cn. We make this explicit for one-cusped arithmetic hyperbolic n–orbifolds and prove that none exist for n 30.

Keywords
locally symmetric spaces, arithmetic lattices, rank one geometry, cusps
Mathematical Subject Classification 2010
Primary: 11F06, 20H10, 22E40
References
Publication
Received: 19 September 2012
Accepted: 30 January 2013
Published: 30 April 2013
Proposed: Benson Farb
Seconded: Ronald Stern, John Lott
Authors
Matthew Stover
Department of Mathematics
University of Michigan
530 Church Street
Ann Arbor, MI 48109-1043
USA
http://www.math.lsa.umich.edu/~stoverm